MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPORT ISP M.R.I. IMPLANTABLE PORT, CHRONOFLEX SINGLE-LUMEN, 8F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

C.R. BARD, INC. (BASD) -3006260740 POWERPORT ISP M.R.I. IMPLANTABLE PORT, CHRONOFLEX SINGLE-LUMEN, 8F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Catalog Number 4808061
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Puncture/Hole (1504); Expulsion (2933); Migration (4003)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 06/17/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported through the litigation process that sometime post a port placement, the port allegedly exposed and migrated.It was further reported that patient developed with infection.The current status of the patient is unknown.
 
Additional Manufacturer Narrative
H10: as the lot number for the device was not provided, a review of the device history records could not be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported through the litigation process that approximately nine months and fourteen days post a port placement, the port allegedly exposed and migrated.It was further reported that patient developed with infection and the infected port was removed.The current status of the patient was unknown.
 
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The device has not been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.H10: d4 (expiry date: 05/2021), g2, g3.H11: b3, b5, d4 (medical device lot number), h6 (result, conclusion).H11:section a through f the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: the physical device was not returned for evaluation.Medical records were provided and reviewed.The patient underwent port placement procedure for right breast cancer without complications.Around six months later, patient presented to hospital for port check.Patient had blood drawn from the port and went okay and then saw some clear fluid through the pin hole the next day.The previous day, patient thought there was a scab on the port, but realized the port was exposed.The same day, patient underwent port removal procedure for history of infected port.Patient had a few episodes of port infections and other issues with the port and ultimately it healed and then subsequently became exposed.Incision was remade through the skin and the area that had been exposed was excised and sent as specimen.Electrocautery was used to expose the port, and it was then used to excise the port, sutures and a small capsule surrounding it.A figure of eight suture was placed around the catheter tract and clinched down as the port was removed.It was irrigated with copious amounts of antibiotic irrigation.Five days later, surgical pathology study of mediport and breast skin capsule report showed mediport removal.Fibrosis and inflammation consistent with previous excision site.Therefore, the investigation is confirmed for the reported material puncture, fluid leak and expulsion but kept inconclusive for the reported migration.Furthermore, it was confirmed the patient had infection.However, the relationship between the port and the alleged adverse event is unknown.Based upon the available information, the definitive root cause is unknown.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: b5, d4 (expiration date: 05/2021), g3, h6 (device, method) h11: h6 (result, conclusion) h11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported through the litigation process that approximately nine months and fourteen days post a port placement procedure, the port allegedly had material puncture, fluid leak, exposed and migrated.It was further reported that patient developed with infection and the infected port was removed.The current status of the patient was unknown.

Brand Name
POWERPORT ISP M.R.I. IMPLANTABLE PORT, CHRONOFLEX SINGLE-LUMEN, 8F
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key19698603
Report Number3006260740-2024-03541
Device Sequence Number18060827
Product Code LJT
UDI-Device Identifier00801741027338
UDI-Public(01)00801741027338(17)210531(10)REEQ0754
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K063377
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Other,Consumer,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number4808061
Device Lot NumberREEQ0754
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2024
Supplement Date Received by Manufacturer08/05/2024
09/18/2024
Initial Report FDA Received Date07/09/2024
Supplement Report FDA Received Date09/02/2024
10/14/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR
Patient SexFemale
Patient Weight80 KG